View More View Less
  • 1 Institute of Mathematics and Informatics, , University of Pécs, Ifjúság u. 6, 7624 Pécs, , Hungary
Open access

Many combinatorial optimization problems can be expressed in terms of zero-one linear programs. For the maximum clique problem the so-called edge reformulation is applied most commonly. Two less frequently used LP equivalents are the independent set and edge covering set reformulations. The number of the constraints (as a function of the number of vertices of the ground graph) is asymptotically quadratic in the edge and the edge covering set LP reformulations and it is exponential in the independent set reformulation, respectively. F. D. Croce and R. Tadei proposed an approach in which the number of the constraints is equal to the number of the vertices. In this paper we are looking for possible tighter variants of these linear programs.

  • [1]

    Bomze, I. M., Budinich, M., Pardalos, P. M., and Pelillo, M. The Maximum Clique Problem,Handbook of Combinatorial Optimization, vol. 4. Kluwer Academic Publisher, 1999.

    • Search Google Scholar
    • Export Citation
  • [2]

    Carraghan, R., and Pardalos, P. M. An exact algorithm for the maximum-clique problem.Operation Research Letters 9 (1990), 375382.

  • [3]

    Croce, F. D., and Tadei, R. A multi-kp modelling for the maximum-clique problem. EuropeanJournal of Operational Research 73 (1994), 555561.

    • Search Google Scholar
    • Export Citation
  • [4]

    Garey, M. R., and Johnson, D. S. Computers and Intractability: A Guide to the Theory of NP-completeness. Freeman, New York, 2003.

  • [5]

    Hasselberg, J., Pardalos, P. M., and Vairaktarakis, G. Test case generators and computational results for the maximum clique problem. Journal of Global Optimization 3 (1993), 463482.

    • Search Google Scholar
    • Export Citation
  • [6]

    Karteszi, F. Introduction to Finite Geometries. North-Holland Pub. Co., Amsterdam, 1976.

  • [7]

    Konc, J., and Janezic, D. An improved branch and bound algorithm for the maximum clique problem. MATCH Communications in Mathematical and Computer Chemistry 58 (2007), 569590.

    • Search Google Scholar
    • Export Citation
  • [8]

    Kumlander, D. Some Practical Algorithms to Solve the Maximal Clique Problem. PhD thesis, Tallin University of Technology, 2005.

  • [9]

    Östergard, P. R. J. A fast algorithm for the maximum clique problem. Discrete Applied Mathematics 120 (2002), 197207.

  • [10]

    Papadimitriou, C. H. Addison-Wesley Publishing Company, Inc., Reading, MA, 1994.

  • [11]

    Tomita, E., and Seki, T. An efficient branch-and-bound algorithm for finding a maximum clique. In Lecture Notes in Computer Science, vol. 2631. 2003, pp. 278289.

    • Search Google Scholar
    • Export Citation
The Instruction for Authors is available in PDF format. Please, download the file from HERE.
Please, download the LaTeX template from HERE.

Editor in Chief: László TÓTH (University of Pécs)

Honorary Editors in Chief:

  • István GYŐRI (University of Pannonia, Veszprém)
  • János PINTZ (Rényi Institute of Mathematics)
  • Ferenc SCHIPP (Eötvös University Budapest and University of Pécs)
  • Sándor SZABÓ (University of Pécs)

Deputy Editors in Chief:

  • Erhard AICHINGER (JKU Linz)
  • Ferenc HARTUNG (University of Pannonia, Veszprém)
  • Ferenc WEISZ (Eötvös University, Budapest)

Editorial Board

  • György DÓSA (University of Pannonia, Veszprém)
  • István BERKES (Rényi Institute of Mathematics)
  • Károly BEZDEK (University of Calgary)
  • Balázs KIRÁLY – Managing Editor (University of Pécs)
  • Vedran KRCADINAC (University of Zagreb) 
  • Željka MILIN ŠIPUŠ (University of Zagreb)
  • Margit PAP (University of Pécs)
  • Mihály PITUK (University of Pannonia, Veszprém)
  • Jörg THUSWALDNER (Montanuniversität Leoben)
  • Zsolt TUZA (University of Pannonia, Veszprém)

Advisory Board

  • Szilárd RÉVÉSZ (Rényi Institute of Mathematics)  - Chair
  • Gabriella BÖHM (Akadémiai Kiadó, Budapest)
  • György GÁT (University of Debrecen)

University of Pécs,
Faculty of Sciences,
Institute of Mathematics and Informatics
Department of Mathematics
7624 Pécs, Ifjúság útja 6., HUNGARY
(36) 72-503-600 / 4179

Publication Model Gold Open Access
Submission Fee none
Article Processing Charge 0 EUR/article (temporarily)
Subscription Information Gold Open Access

Mathematica Pannonica
Language English
Size A4
Year of
per Year
per Year
Founder Akadémiai Kiadó
H-1117 Budapest, Hungary 1516 Budapest, PO Box 245.
Publisher Akadémiai Kiadó
H-1117 Budapest, Hungary 1516 Budapest, PO Box 245.
Chief Executive Officer, Akadémiai Kiadó
ISSN 2786-0752 (Online)
ISSN 0865-2090 (Print)